Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 26, NWS Little Rock, AR

June 14, 20014 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 14, 2001, 11:22 PM CDT for 4 counties in Arkansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2001, 11:22 PM CDT (04:22 UTC)
Expired
Jun 15, 2001, 1:15 AM CDT
In force
113 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Izard County, AR, Searcy County, AR, Sharp County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 131 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2330 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2330 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:20 PM CDT, 8 hours 2 minutes earlier.

Area forecast discussion, Jun 14, 3:20 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT THU JUN 14 2001

OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS
AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST.
MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST
A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI...
ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA.

LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH
BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT
FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME
UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND
INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS
EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS
HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE
NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE
EASTERN ZONES TO WARRANT A MENTION IN THE ZONES.

WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE
ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON
FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST
OF THE REGION BY THEN.

LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES
RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL
IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES
OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS.

(45)

.LIT...NONE

In the hours before

Special weather statement, Jun 14, 8:18 PM CDT, 3 hours 4 minutes before
ARZ003>006-012>015-021>024-030-031-037>042-052-150315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
818 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND WESTERN
ARKANSAS...

A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR MUCH OF NORTHERN
AND WESTERN ARKANSAS UNTIL 1 AM CDT.

DURING THE EARLY EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED
FROM NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS LINE PICKED UP
SPEED DURING THE EARLY EVENING HOURS...AND WAS MOVING MORE QUICKLY
TO THE EAST.

THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREA WILL BE DAMAGING
WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL.

EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS...
WINDS OF 30 TO 40 MPH WILL BE COMMON.

THERE WILL ALSO BE A GREAT AMOUNT OF CLOUD-TO-GROUND LIGHTNING AND
VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO 1 1/2 INCHES OF
RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2 INCHES IN ONE
HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO CAUSE SOME
FLOODING ON CITY STREETS AND COUNTY ROADS.

PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCH SHOULD KEEP A
VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN
QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A
GIVEN LOCATION.

28
Special weather statement, Jun 14, 8:18 PM CDT, 3 hours 4 minutes before
ARZ003>006-012>015-021>024-030-031-037>042-052-150315-

SPECIAL WEATHER STATEMENT...RETRANSMISSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
818 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND WESTERN
ARKANSAS...

A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR MUCH OF NORTHERN
AND WESTERN ARKANSAS UNTIL 1 AM CDT.

DURING THE EARLY EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED
FROM NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS LINE PICKED UP
SPEED DURING THE EARLY EVENING HOURS...AND WAS MOVING MORE QUICKLY
TO THE EAST.

THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREA WILL BE DAMAGING
WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL.

EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS...
WINDS OF 30 TO 40 MPH WILL BE COMMON.

THERE WILL ALSO BE A GREAT AMOUNT OF CLOUD-TO-GROUND LIGHTNING AND
VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO 1 1/2 INCHES OF
RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2 INCHES IN ONE
HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO CAUSE SOME
FLOODING ON CITY STREETS AND COUNTY ROADS.

PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCH SHOULD KEEP A
VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN
QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A
GIVEN LOCATION.

28
Special weather statement, Jun 14, 9:39 PM CDT, 1 hour 43 minutes before
ARZ003>006-012>015-021>024-030>034-037>047-052>057-062>064-066>068-
150400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
939 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCHES COVER MOST OF ARKANSAS...

SEVERE THUNDERSTORM WATCHES WILL BE IN EFFECT FOR MUCH OF NORTHERN
AND WESTERN ARKANSAS UNTIL 1 AM...AND FOR MOST OF CENTRAL AND
SOUTHERN ARKANSAS UNTIL 2 AM.

AT MID-EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED FROM NEAR
MOUNTAIN HOME TO OZARK...AND THEN CURVED DOWN TO NEAR WALDRON AND
EAST OF MENA. THE LINE WAS MOVING EAST AROUND 50 MPH.

THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREAS WILL BE DAMAGING
WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL. HAM RADIO
OPERATORS REPORTED WINDS TO 70 MPH AT BOONEVILLE AS THE
THUNDERSTORMS MOVED THROUGH.

EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS...
WINDS OF 30 TO 40 MPH WILL BE COMMON.

THERE WILL ALSO BE AN UNUSUALLY LARGE AMOUNT OF CLOUD-TO-GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO
1 1/2 INCHES OF RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2
INCHES IN ONE HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO
CAUSE SOME FLOODING ON CITY STREETS AND COUNTY ROADS.

PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCHES SHOULD KEEP
A VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN
QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A
GIVEN LOCATION.

28
Local storm report, Jun 14, 9:47 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0843 PM    6 S HARRISON              AR   .75 INCH HAIL
06/14/01   BOONE                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0846 PM    3 SE BELLEFONTE           AR   .75 INCH HAIL
06/14/01   BOONE                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0846 PM    3 N OLVEY                 AR   WIND DAMAGE
06/14/01   BOONE                          TREES DOWN AND ROOF OFF
                                          BARN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0934 PM    BOONEVILLE                AR   70 MPH TSTM GUST
06/14/01   LOGAN                          REPORTED BY HAM RADIO
   t                                       OPERATOR.
Special weather statement, Jun 14, 11:01 PM CDT, 21 minutes before
ARZ003>006-012-021-030-037-040-041-052-150500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1101 PM CDT THU JUN 14 2001

SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS
EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
NORTHERN AND WESTERN ARKANSAS...

...FULTON...BAXTER...MARION...BOONE...NEWTON...JOHNSON...LOGAN...
SCOTT...POLK...MONTGOMERY...AND PIKE.

AT 1100 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM HARDY TO MOUNTAIN VIEW TO RUSSELLVILLE TO HOPE. THE STORMS ARE
MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 100 AM CDT...

...YELL...PERRY...CONWAY...GARLAND...POPE...SEARCY...CLEBURNE...VAN
BUREN...STONE...AND IZARD.

22
Local storm report, Jun 14, 11:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1106 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    COVE                      AR   WIND DAMAGE
06/14/01   POLK                           TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0905 PM    MENA                      AR   WIND DAMAGE
06/14/01   POLK                           TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0947 PM    BOONEVILLE                AR   WIND DAMAGE
06/14/01   LOGAN                          TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

0950 PM    3 NE COAL HILL            AR   WIND DAMAGE
06/14/01   JOHNSON                        TREES AND POWER LINES
                                          DOWN. PLYWOOD FLYING
                                          THROUGH THE AIR.
                                          REPORTED BY LAW
       n                                   ENFORCEMENT.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:54 PM CDTSevere Thunderstorm WarningLZKBoone, Newton66 min
Jun 14, 8:29 PM CDTSevere Thunderstorm WarningLZKPolk, Scott61 min
Jun 14, 8:32 PM CDTSevere Thunderstorm WarningLZKMarion53 min
Jun 14, 9:03 PM CDTSevere Thunderstorm WarningLZKMontgomery, Yell67 min
Jun 14, 9:03 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton67 min
Jun 14, 9:03 PM CDTSevere Thunderstorm WarningLZKLogan67 min
Jun 14, 9:15 PM CDTSevere Thunderstorm WarningLZKBaxter45 min
Jun 14, 9:25 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy50 min
Jun 14, 9:30 PM CDTSevere Thunderstorm WarningLZKPike, Polk45 min
Jun 14, 9:30 PM CDTSevere Thunderstorm WarningLZKScott45 min
Jun 14, 9:36 PM CDTSevere Thunderstorm WarningLZKFulton, Izard54 min
Jun 14, 10:09 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Perry, Yell66 min
Jun 14, 10:09 PM CDTSevere Thunderstorm WarningLZKClark66 min
Jun 14, 10:09 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope66 min
Jun 14, 10:30 PM CDTSevere Thunderstorm WarningLZKIzard40 min
Jun 14, 10:33 PM CDTSevere Thunderstorm WarningLZKSharp42 min
Jun 14, 10:50 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren60 min
Jun 14, 11:11 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring, Saline59 min
Jun 14, 11:11 PM CDTSevere Thunderstorm WarningLZKOuachita59 min
Jun 14, 11:11 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski59 min
Jun 14, 11:28 PM CDTSevere Thunderstorm WarningLZKStone47 min
Jun 14, 11:49 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence56 min
Jun 14, 11:56 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland64 min
Jun 15, 12:08 AM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, White57 min
Jun 15, 12:08 AM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski57 min
Jun 15, 12:30 AM CDTSevere Thunderstorm WarningLZKPrairie60 min
Jun 15, 12:39 AM CDTSevere Thunderstorm WarningLZKDrew, Lincoln66 min
Jun 15, 12:44 AM CDTSevere Thunderstorm WarningLZKJackson61 min
Jun 15, 1:15 AM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff60 min
Jun 15, 1:15 AM CDTSevere Thunderstorm WarningLZKArkansas60 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.